Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 269, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 29, 2014, 4:38 PM MDT for Garden County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 4:38 PM MDT (22:38 UTC)
- Expired
- Jul 29, 2014, 5:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
225
WUUS53 KLBF 292238
SVRLBF
NEC069-292330-
/O.NEW.KLBF.SV.W.0269.140729T2238Z-140729T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM MDT TUE JUL 29 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 437 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CRESCENT LAKE NWR...AND MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSHKOSH AND SUGAR LOAF HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4140 10234 4150 10260 4168 10262 4166 10239
TIME...MOT...LOC 2239Z 354DEG 11KT 4160 10249
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
795
WWUS53 KLBF 292303
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT TUE JUL 29 2014
NEC069-292330-
/O.CON.KLBF.SV.W.0269.000000T0000Z-140729T2330Z/
GARDEN NE-
503 PM MDT TUE JUL 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN
COUNTY UNTIL 530 PM MDT...
AT 500 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF OSHKOSH...AND MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4140 10234 4150 10260 4168 10262 4166 10239
TIME...MOT...LOC 2303Z 338DEG 17KT 4148 10244
HAIL...1.00IN
WIND...60MPH
$$
CDC013 WWUS53 KLBF 292328 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 628 PM CDT TUE JUL 29 2014 NEC069-292338- /O.EXP.KLBF.SV.W.0269.000000T0000Z-140729T2330Z/ GARDEN NE- 528 PM MDT TUE JUL 29 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY WILL EXPIRE AT 630 PM CDT/530 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4140 10234 4150 10260 4168 10262 4166 10239 TIME...MOT...LOC 2328Z 338DEG 17KT 4137 10238 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:49 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 29, 2:49 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT TUE JUL 29 2014 .SYNOPSIS... ISSUED AT 339 PM CDT TUE JUL 29 2014 HIGHLY AMPLIFIED PATTERN CONTINUES ACROSS THE CONUS TODAY. STRONG RIDGE IS ACROSS THE WEST WHILE A DEEP TROUGH IS ACROSS THE WEST. 500 MB LOW ROTATING ACROSS UTAH WITH A DECENT PLUM OF MOISTURE TO WORK WITH...AS SEEN ON WATER VAPOR. NW FLOW HAS BROUGHT MOISTURE ACROSS THE AREA WITH PARTLY CLOUDY SKIES TODAY. STILL INFLUENCED BY COOL CANADIAN SFC HIGH ACROSS THE PLAINS...WITH TEMPS AROUND 80 AT 3 PM CDT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 339 PM CDT TUE JUL 29 2014 EYES ON THE SHORT WAVE RIDING ACROSS THE CENTRAL ROCKIES. MORNING LBF SOUNDING HAD PWATS OF 1.11 /115 PERCENT OF NORMAL/ AND EXPECT THIS TO INCREASE TO NEARLY AN INCH AN HALF ACROSS SW NEB OVERNIGHT. THE SHORT WAVE WILL MOVE ACROSS THE ROCKIES THEN BEGIN TO SLIDE TO THE SE. MUCH OF N CENTRAL IS EXPECTED TO GET MISSED...HOWEVER SW NEBRASKA AND PARTS OF NW NEB SHOULD SEE SOME INFLUENCE FROM THE WAVE. MOISTURE IS GOOD HOWEVER LIFT IS MARGINAL. THERE ARE NEGATIVE LI/S...AND POSITIVE CAPE VALUES LESS THAN 1000J/KG...BUT THESE VALUES ARE NOT IMPRESSIVE...ESPECIALLY FOR AUGUST SO SEVERE WEATHER NOT EXPECTED. THE BIGGEST CONCERN IS THE SLOWER STORM MOTION AND THE BRIEF HEAVY RAIN POSSIBILITY. THIS MORNING LOCALLY A HALF INCH FELL WITH SOME OF THE MORNING SHOWERS. THE HEAVIEST PRECIP IS EXPECTED ALONG THE FRONT RANGE TO THE SW...BUT WILL CONTINUE TO MONITOR HOW FAR TO THE EAST THE STRONGER STORMS WILL MAKE IT. THE CLOUDS ACROSS THE AREA WILL KEEP LOWS NOT TO FAR FROM NORMAL...IN THE MID TO UPPER 50S. LINGER ACTIVITY CONTINUES FOR TOMORROW ACROSS SW NEB. COOLEST CONDITIONS ACROSS SW WHERE SUN WILL BE LAST TO SHINE...WITH HIGHS STRUGGLING TO REACH 80. LOWER 80S AND MAYBE MID 80S ACROSS THE NORTH...HOWEVER STILL SEEING THE INFLUENCE OF THE SFC HIGH PRESSURE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 339 PM CDT TUE JUL 29 2014 THE LONG TERM PERIOD WILL BE CHARACTERIZED BY NEAR SEASONAL TEMPERATURES AND MAINLY DRY CONDITIONS. THE CENTER OF THE UPPER LEVEL HIGH PRESSURE RIDGE WHICH HAS BEEN SUPPRESSED SOUTH INTO FAR NORTHWEST MEXICO...WILL BEGIN TO STRENGTHEN AND EXPAND NORTH AND EAST AGAIN. HEIGHTS WILL GRADUALLY RISE ACROSS NEBRASKA AS A RESULT...WITH TEMPERATURES RETURNING TO NEAR SEASONAL NORMALS. HIGHS WILL GENERALLY RANGE IN THE UPPER 80S...WITH LOWS IN UPPER 50S TO MID 60S. UNFORTUNATELY THERE IS NO REAL SIGNAL FOR MUCH IN THE WAY OF NEEDED PRECIPITATION. SOME ISOLATED CONVECTION CANNOT BE COMPLETELY RULED HOWEVER...AS SUBTLE WAVES WILL BE ROTATING AROUND THE NORTHERN PERIPHERY OF THE UPPER LEVEL HIGH PRESSURE SYSTEM. AT THIS TIME HAVE OPTED TO KEEP CONDITIONS MAINLY DRY...AS THESE WAVES ARE HARD TO IDENTIFY THIS FAR OUT. IT IS POSSIBLE THAT BY THE MIDDLE OF NEXT WEEK...A STRONGER UPPER TROUGH MOVING ACROSS THE NORTHERN PLAINS COULD BRING AN INCREASE IN THUNDERSTORM CHANCES. WILL CONTINUE TO MONITOR THIS POSSIBILITY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1221 PM CDT TUE JUL 29 2014 VFR CONDITIONS ARE EXPECTED ACROSS WESTERN NEBRASKA FOR THE FORECAST PERIOD. THERE ARE A COUPLE CONCERNS HOWEVER. RAIN SHOWERS MOVING THROUGH SOUTH DAKOTA MAY AFFECT PORTIONS OF NORTHERN NEBRASKA THIS AFTERNOON. THE BULK OF THE ACTIVITY SHOULD STAY WEST OF KVTN...BUT CANNOT RULE OUT BRIEF LIGHT RAIN THROUGH 30/00Z. FARTHER SOUTH...A MORE DEFINED AREA OF PRECIPITATION IS EXPECTED TONIGHT INTO WEDNESDAY MORNING. MOST OF THE RAIN SHOULD STAY SOUTH AND WEST OF KLBF...BUT THE CHANCE IS THERE PRIMARILY FROM 06/08Z THROUGH 06/12Z. && .HYDROLOGY... ISSUED AT 339 PM CDT TUE JUL 29 2014 OVER THE PAST DAY THERE HAVE BEEN INCREASED RELEASES FROM LAKE MCCONAUGHY OF AROUND 400 CFS. THIS WILL CAUSE A RISE IN THE NORTH PLATTE RIVER DOWN STREAM FROM LAKE MAC...HOWEVER THE RIVER WILL REMAIN WELL IN ITS BANK. A RVS IS ISSUED FOR AN ELEVATED NORTH PLATTE RIVER LEVEL AT NORTH PLATTE...HOWEVER NO FLOODING CONCERNS AT THIS TIME. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...TAYLOR AVIATION...DS/MASEK HYDROLOGY...MASEK
Hazardous weather outlook, Jul 29, 2:47 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT TUE JUL 29 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT TUE JUL 29 2014 /247 PM MDT TUE JUL 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STORMS ARE EXPECTED TO MOVE ACROSS THE NEBRASKA PANHANDLE AND INTO SOUTHWEST NEBRASKA THIS EVENING AND OVERNIGHT. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS HOWEVER LOCALLY BRIEF HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Jul 29, 4:10 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM CDT TUE JUL 29 2014 NEZ022-292315- GARDEN NE- 410 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 515 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESCENT LAKE NWR...OR 23 MILES NORTH OF OSHKOSH...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHARDSON LAKE... DOGTOWN FLATS... SUGAR LOAF HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. COLE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.